miracle acne cure...safe?

  1. Hey gang,

    I never thought that I would see the day...but I feel like something has finally helped the recurrent and hideous looking cystic acne on my face, chest and back.:yahoo:

    I've started taking antibiotics -- cephalexin, 500 mgs, twice a day. I tried tetracyclin years ago, and it did nothing, so I was not expecting much. But after six weeks on these stronger antibiotics, my skin looks amazing. I've never been able to go around w/o make-up and now I can -- it's truly miraculous to me!! My skin is flawless.

    But the problem -- even though the dermo prescribes these drugs, it just doesn't seem safe to me (taking antibiotics forever). Will I become tolerant of them so that they won't cure the plague or pneumonia or some kind of horrible infection?

    Anybody been on long-term antibiotics for acne?? And lived?? lol. Seriously though -- thoughts?
     
  2. Is it similar to Accutane, any side effects? When I got off accutane my acne didn't return to as bad it was prior to taking it.
     
  3. I did the antibiotics thing and I did the Accutane thing... with Accutane, I hated the side effects and the acne always came back. With antibiotics, it never really fully took care of it and I also didn't want to be on it forever... didn't seem healthy and messed with my birth control pill! I started using Arbonne's acne line (Clear Advantage) in February and for the first time, I am feeling good about my skin!
     
  4. I was on some antibiotics myself, along with Differin and Duac, then got pregnant. I do not advise getting pregnant while treating it, I had a miscarriage and after I did my homework found that was a side effect. Know what you are taking, I guess, is the lesson.
     
  5. Accutane is an antibiotic that increased Vitamin A (I'm sure) in your blood and helps acne go away. The best medication for the worst cases, but there's a ton of side affects.
    I'm currently finishing my Accutane meds and I went from not being able to see my back and shoulders (that much acne) and half my upper body/chest to just the scars from my bad habits. On my face I mainly have scratch marks (I'm bad with scratching my face now cause one side affect is dry skin).
    Your acne has to be pretty bad to go on Accutane tho, since it's strong stuff. If it's bad enough and you go to a dermatologist, you can get a prescription for 5 months minimum (6 months max depending on your dermatologist).
    Many side affects, here're a few:
    Dry nose/skin
    Red skin (redness on your face)
    Hair thinning (it's true, 13% chance and sometimes if you get it it's permanent)
    Many others I don't remember. My nose started to become dry on the inside and I kept getting nose-bleeds. It was so bad that my mom considered taking me off Accutane (since I have very slight Vonwilabrans, or however the heck your spell it, so it took me a tad bit longer to clot so I lost a fair amount of blood that way), but I got a humidifier, and when my breathing was affected by it (just me, not for everyone), the nose sprays worked. Then I got dry skin and I still have it, so I use Vitamin E cream which helps with redness as well as the dry skin and a rash I had on my legs...
    So there are many side affects, but for ever side affect there's something that can help it (whatever the word is).

    5-6 months for a minimum of 5 years of no acne (whatsoever the doctors say) if you go on Accutane, but I don't recommend it unless your skin is really bad (neither do dermatologists... 0.o)

    Some over-the-counter antibiotics and drugs work too, but they aren't as good. There's one you take for like, 2 years and your acne is less intense but it's still there.
    You can go on the pill - it reduces oil glands.

    Many alternatives, but the strongest is Accutane.